MAUDE Adverse Event Report: MEDELA LLC SONATA DELUXE SINGLE PACK; PUMP, BREAST, POWERED

MEDELA LLC SONATA DELUXE SINGLE PACK; PUMP, BREAST, POWERED
Model Number 58200
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060)
Date of Event 06/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer including disassembling, inspecting, cleaning and reassembling the kit and tubing, but it did not resolve the suction issue.A replacement pump was sent to the customer.The customer was contacted by a complaint handler and she responded on 07/27/2017, status that she had blistering and bleeding and saw a physician, who prescribed an ointment.The pain has now been resolved for the most part, but she has sensitive nipples and scarring from previous pumping and babies.The pump was received and evaluated with a lab kit and tubing and passed all functional tests.See attached evaluation.
 
Event or Problem Description
On (b)(6)2017, the customer alleged that she had low suction with her sonata breast pump and that the battery was not holding a charge.She stated that when breastfeeding she had a lot of pain because her twins did not latch on properly, so she started using the sonata instead and experienced some pain, but it was not as bad as when she breastfed.She was given some cream but no medication.She has scar tissue and it is painful as well.The customer alleged that she did see a doctor and he told her she could stop using the cream since she was healed.

Brand Name
SONATA DELUXE SINGLE PACK
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
MDR Report Key6822476
Report Number1419937-2017-00237
Device Sequence Number851769
Product Code HGX
UDI-Device Identifier00020451582009
UDI-Public(01)00020451582009
Combination Product (Y/N)N
Initial Reporter StateNE
PMA/510(K) Number
K161725
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number58200
Device Catalogue Number58200
Device Lot Number(10) 432570
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2017
Distributor Facility Aware Date06/09/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2017
Initial Report FDA Received Date08/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;